MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2-6-HX-ES
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding axium coil non-detachment.The patient was undergoing a coil embolization procedure to treat an anterior communicating artery (acom) ruptured saccular aneurysm.The aneurysm max diameter was 4.5mm and the neck diameter was 2.3mm.Blood flow and vessel tortuosity were normal.It was reported that the axium coil and all accessory devices were prepared according to the instructions for use (ifu).The coil was delivered to the intended location but could not be detached despite repeated attempts.The coil was withdrawn and replaced and the replacement coil was deployed without issue to complete the procedure successfully.There was no harm or injury to the patient associated with this event.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported no instant detacher used.Three attempts were made to detach the coil using the manual method.Prior to coil non-detachment, there were no issues encountered.There was no pushwire damage observed after removal from the patient.
 
Additional Manufacturer Narrative
Product analysis: as found condition (condition of returned device): an axium prime coil was returned within a shipping box; within a sealed biohazard bag; within an opened axium prime coil inner pouch; within an opened axium prime coil inner pouch and within a dispenser track.The axium prime coil was returned within the introducer sheath.Visual inspection/damage location details: the introducer sheath was found to be kinked at middle section.The actuator interface was found to intact and attached to the coupler tube.There did not appear to be evidence of mechanical detachment using an instant detacher at this location.No bends or kinks were found with the axium prime pushwire.The coin was found still against the lumen stop with.The shield coil was found intact with the implant coil still attached.The implant coil was found stretched and damaged with the polypropylene filament intact.No other anomalies were observed.Testing/analysis (including sem reports): the axium implant coil was then used for testing with an in-house instant detacher.No difficulty was experienced inserting the pushwire into the instant detacher, and the load indicator was not visible when the pushwire was fully seated in the instant detacher cap.The implant coil was detached after first attempt without issue.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21105969
Report Number9617601-2025-00043
Device Sequence Number8023148
Product Code KRD
UDI-Device Identifier00847536021013
UDI-Public00847536021013
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-2-6-HX-ES
Device Catalogue NumberAPB-2-6-HX-ES
Device Lot Number227675471
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2025
Supplement Date Received by Manufacturer01/15/2025
03/14/2025
Initial Report FDA Received Date01/08/2025
Supplement Report FDA Received Date02/05/2025
04/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexMale